Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 6, NWS Las Vegas, NV

January 28, 2013Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Jan 28, 2013, 2:29 PM PST for Esmeralda County, Nye County, Nevada. It took effect at Jan 29, 2013, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2013, 2:29 PM PST (22:29 UTC)
In effect from
Jan 29, 2013, 10:00 AM PST
Expired
Jan 29, 2013, 7:00 PM PST
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WWUS75 KVEF 282229
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
229 PM PST MON JAN 28 2013

...STRONG GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF CENTRAL NEVADA TUESDAY MORNING AND CONTINUE INTO
TUESDAY EVENING...

NVZ014-291200-
/O.NEW.KVEF.WI.Y.0006.130129T1800Z-130130T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
229 PM PST MON JAN 28 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY
FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT FROM
10 AM TO 7 PM PST TUESDAY.

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. 

* TIMING: WINDS ARE EXPECTED TO INCREASE TUESDAY MORNING...WITH
  THE STRONGEST WINDS EXPECTED TUESDAY AFTERNOON. WINDS WILL BEGIN
  TO DIMINISH TUESDAY EVENING. 

* LOCATIONS: GOLDFIELD...SILVER PEAK...BEATTY...NEVADA NATIONAL
  SECURITY SITE.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO SUDDEN GUSTS AND
  BLOWING DEBRIS. VISIBILITIES MAY BE REDUCED DUE TO BLOWING
  DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

ASG
3 follow-up statements
836 
WWUS75 KVEF 291140
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 AM PST TUE JAN 29 2013

...STRONG GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF CENTRAL NEVADA THIS MORNING AND CONTINUE INTO THIS
EVENING BEFORE DECREASING OVERNIGHT...

NVZ014-291830-
/O.CON.KVEF.WI.Y.0006.130129T1800Z-130130T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
340 AM PST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY.

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE THIS MORNING WITH THE
  STRONGEST WINDS EXPECTED THIS AFTERNOON. WINDS WILL THEN
  DECREASE THIS EVENING.

* LOCATIONS: GOLDFIELD...SILVER PEAK...BEATTY...NEVADA NATIONAL 
  SECURITY SITE.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO SUDDEN GUSTS AND 
  BLOWING DEBRIS. VISIBILITIES MAY BE REDUCED DUE TO BLOWING 
  DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
822 
WWUS75 KVEF 291820
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1020 AM PST TUE JAN 29 2013

...STRONG AND GUSTY NORTHWEST WINDS INTO THIS EVENING ACROSS
PORTIONS OF CENTRAL NEVADA BEFORE DECREASING OVERNIGHT...

NVZ014-300300-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-130130T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
1020 AM PST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
ESMERALDA AND CENTRAL NYE COUNTIES.

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING: STRONGEST GUSTS THROUGH THIS AFTERNOON...WINDS WILL
  THEN DECREASE THIS EVENING.

* LOCATIONS: GOLDFIELD...SILVER PEAK...BEATTY...NEVADA NATIONAL 
  SECURITY SITE.

* IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO SUDDEN GUSTS AND 
  BLOWING DEBRIS. VISIBILITIES MAY BE REDUCED DUE TO BLOWING 
  DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

PIERCE
136 
WWUS75 KVEF 300252
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
652 PM PST TUE JAN 29 2013

NVZ014-300400-
/O.EXP.KVEF.WI.Y.0006.000000T0000Z-130130T0300Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
652 PM PST TUE JAN 29 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES WILL
EXPIRE AT 7 PM PST THIS EVENING.

WINDS HAD BEGUN TO DIMINISH EARLY THIS EVENING. ALTHOUGH A FEW
GUSTS TO 40 MPH MAY OCCUR THROUGH THE EVENING...WIDESPREAD STRONG
WINDS ARE NO LONGER EXPECTED. THUS...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

MORGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 28, 9:45 AM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Jan 28, 9:45 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 AM PST MON JAN 28 2013

.SYNOPSIS...A LOW PRESSURE SYSTEM CURRENTLY OVER THE AREA WILL SHIFT
EAST TODAY WHICH WILL RESULT IN A SCATTERED SHOWERS MAINLY OVER
NORTHWEST ARIZONA THROUGH THIS AFTERNOON. LOCALLY BREEZY NORTH WINDS
CAN BE EXPECTED THROUGH TUESDAY WITH DRY CONDITIONS AND WARMING
TEMPERATURES LOOKED FOR TUESDAY THROUGH THE END OF THE WEEK.
&&

.UPDATE...TROUGH CURRENTLY OVER THE AREA WILL CONTINUE TO PUSH EAST
TODAY. SOME SHOWER ACTIVITY STILL OCCURRING OVER SOUTHERN NEVADA AND
MOHAVE COUNTY WITH SNOW LEVELS DOWN NEAR THE VALLEY FLOORS...BUT
WILL ALSO PUSH EAST THROUGH THE DAY. SHOWERS ARE EXPECTED TO BE OUT
OF SOUTHERN NEVADA BY NOON AND MAY LAST THROUGH AT LEAST MID
AFTERNOON IN MOHAVE COUNTY. LOCAL ACCUMULATION OF 1-2 INCHES ARE
POSSIBLE ABOVE 4000 FEET. GUSTY NORTH WINDS BEHIND THE TROUGH...BUT
STILL REMAINING WELL UNDER ADVISORY LEVELS. ANOTHER SHORTWAVE DIVING
SOUTH THROUGH WESTERN UTAH TUESDAY WILL HELP CREATE GUSTY NORTHWEST
WINDS TUESDAY. STRONGEST WINDS OVER ESMERALDA AND CENTRAL NYE
COUNTIES WHERE WIND ADVISORIES MAY BE NEEDED. NO UPDATES NECESSARY
AT THIS TIME.

.AVIATION...FOR MCCARRAN...CEILINGS WILL SCATTERING OUT BY 19Z WITH
NORTHERLY SURFACE WINDS WITH OCCASIONAL GUSTS BETWEEN 20-25 KTS
THROUGHOUT THE DAY. MOSTLY CLEAR SKIES TNGT WITH WINDS WEAKENING AND
BECOMING OUR TYPICAL DOWNSLOPE...SOUTHWESTERLY DIRECTION EARLY
TUESDAY MORNING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLD-SCT RA/SN SHOWERS WILL CONTINUE ACRS MOHAVE
COUNTY THROUGH EARLY AFTERNOON WITH ACCOMPANIED BY MVFR CONDITIONS.
VFR CONDITIONS ACROSS THE REST OF SOUTHERN NEVADA AND SOUTHEAST
CALIFORNIA WITH SURFACE WINDS GUSTING TO BETWEEN 20-25 KTS AT TIMES.
MOSTLY CLEAR SKIES TONIGHT WITH TYPICAL NIGHT TIME WINDS UNDER 10
KTS.
&&

PREV DISCUSSION...
307 AM PST MON JAN 28 2013

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A LOW PRESSURE SYSTEM
CURRENTLY OVER NEVADA WILL SHIFT EAST INTO UTAH AND ARIZONA DURING
THE DAY TODAY. A CHANCE OF RAIN AND SNOW SHOWERS WILL BE SEEN THIS
MORNING ACROSS LINCOLN/CLARK/MOHAVE COUNTIES WITH SHOWERS THEN BEING
LIMITED TO MOHAVE COUNTY BY THIS AFTERNOON AS THE SYSTEM SHIFTS
EAST. GENERALLY DRY NORTH TO NORTHWEST FLOW TO THEN BE OVER THE
FORECAST AREA FOR MONDAY NIGHT THROUGH WEDNESDAY NIGHT. THE
EXCEPTION WILL BE EXTREME NORTHERN LINCOLN COUNTY WHERE A SLIGHT
CHANCE OF SHOWERS WILL BE SEEN TONIGHT THROUGH TUESDAY AS A
WEAK IMPULSE DROPS SOUTH ACROSS NORTHEAST NEVADA/UTAH.

THE NORTHERLY FLOW ALOFT ALONG WITH INCREASE SURFACE PRESSURE
GRADIENTS WILL BRING BREEZY NORTH WINDS TO MUCH OF THE REGION TODAY.
HOWEVER INCREASED GRADIENTS ON TUESDAY MAY RESULT IN ADVISORY LEVEL
WINDS ACROSS CENTRAL NYE AND ESMERALDA COUNTIES ON TUESDAY AND WILL
ADDRESS IN LATER PACKAGES.

TEMPERATURES WILL BE COOLER TODAY BEHIND A WEAK COLD FRONT WITH MOST
READINGS THIS AFTERNOON ARE EXPECTED TO BE 10 TO 15 DEGREES COOLER
THAN SUNDAY. A SLOW WARMING WILL THEN TAKE PLACE TUESDAY AND
WEDNESDAY...BUT OVERALL TEMPERATURES WILL STILL BE BELOW NORMAL BOTH
DAYS.

.LONG TERM...THURSDAY THROUGH SUNDAY...MODELS SHOW GOOD CONTINUITY
IN THE EXTENDED...DEPICTING A LARGE RIDGE OF HIGH PRESSURE AS THE
DOMINANT FEATURE ACROSS THE WESTERN STATES WHICH WILL RESULT IN DRY
CONDITIONS AND TEMPERATURES 3-5 DEGREES ABOVE NORMAL ON AVERAGE.
THERE IS THE POTENTIAL FOR GUSTY WINDS DOWN THE COLORADO RIVER
THURSDAY MORNING THROUGH SATURDAY WITH THE STRONG SURFACE HIGH IN
PLACE ACROSS THE SOUTHERN GREAT BASIN UNDER THE RIDGE...BUT SPEEDS
LOOK TO BE ONLY INTO THE HIGH TEENS ON AVERAGE AT THIS POINT. LATE
IN THE WEEKEND...MODELS SOLUTIONS SHOW FAIR CONSENSUS IN HANDLING AN
APPROACHING TROUGH...BUT DID INTRODUCE GHOST POPS AND INCREASE CLOUD
COVERAGE INTO THE FORECAST AS ONE POTENTIAL OUTCOME WOULD BE A PIECE
OF ENERGY GETTING PINCHED OFFSHORE THAT WOULD RESULT IN INCREASED
MOISTURE ADVECTION ACROSS THE FORECAST AREA.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...GORELOW/PIERCE
PREV DISCUSSION...JENSEN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 28, 5:50 AM PST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
550 AM PST MON JAN 28 2013

AZZ002-036-CAZ519>527-NVZ016>022-290500-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
550 AM PST MON JAN 28 2013 /650 AM MST MON JAN 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-003-290500-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
650 AM MST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM WILL BE EXITING THE AREA TODAY RESULTING IN
SCATTERED RAIN AND SNOW SHOWERS OVER MOHAVE COUNTY THROUGH THIS
EVENING. DRYING WILL BE SEEN TONIGHT AS THE STORM SHIFTS EAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ014-015-290500-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
550 AM PST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHERLY FLOW ALOFT WILL POTENTIALLY COMBINE WITH INCREASING
SURFACE PRESSURE GRADIENTS ON TUESDSAY TO PRODUCE NORTH WIND GUSTS
TO BETWEEN 30 AND 40 MPH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.